I am Lisa. I visited this forum for a while several months back, when my PCP told me he felt I had Lupus, but at that time it was still undiagnosed as my ANA and my Antibodies blood panels were coming back negative.
After 3 Neurologists, a Heart Specialist, and Eye specialist and 2 Rheumotologists........my most recent Rheumy did the blood panels and everything came back positive as far as Lupus. She has also diagnosed me with Sjograns syndrome (not sure I am spelling that correctly) and Raynaud's Syndrome. She also found there is something going on in my Lower Lumber, which may be contributing to my leg issues. I am Scheduled for further testing for that.
She has started me on a medicine called Rayos for my inflammation and rash on face and also Plaquenil for the Lupus symptoms.
Has anyone else ever experienced negative blood work for almost a year and then suddenly its all positive?
Is anyone else on Plaquenil? Did it help?
Its making me very sick to my stomach, but its only my 3rd day on it, so I am hanging in there.
Thank You all.
Hi Lisa and I am sorry for the delay in my answer.
Since there is no actually test for Lupus what you encountered is quite common. While ANA Negative Lupus is believed to be rare it does happen and there are disputes because of situations like yours. To make a long story short, yes, it is very common for this to happen, some people have even had to fight for over a decade for a diagnosis because doctors were so stuck on test results (even though there is no single test to prove this disease) that they refused to look at the symptoms in front of them.
as for the Plaquenil, it is called the "first line defense". Basically it is a very mild drug. It is actually an anti maleria that they found worked with Lupus (we just need much lower doses). It does cause some people stomach upset so many have found taking it with food helps. Plaquenil's value will not been seen quickly. It will take 3-6 months for the full effects to be seen. I didn't think it was working at all because it had happened so slowly until I made the mistake of coming off of it (don't do that if you don't have to lol)
Make sure that you go have your eyes checked right away (not just a glasses check) and let them know you need a baseline exam because you are starting Plaquenil. I am sure your Dr. Told you but eye issues are one of the few side effects caused by Plaquenil and you have yo get your eyes checked yearly to make sure there are no changes. Usually the Plaquenil only causes problems at higher doses than we take but it is possible and you want to be careful
hope that helps a little and I look forward to getting to know you! Welcome to our family!